I just posted this message to Dancing_frog a few minutes ago, but I wanted to let you all know what I told her in case you don't get to my reply to her.
I just want you to know that there is hope and life after mirena removal. If you want to read my story, go to page 5 of this forum under the post "WOW!I just had mine removed yesterday!" It has now been over 57 days since I had that thing out of my body, and every day I feel a little more like my old self. I had the device in for over 3 years, and I have to tell you, I was literally going out of my mind.
The anxiety is almost entirely gone now and I am starting to feel like I might want sex again. It has been so hard on my boyfriend, but he is so understanding. As a matter of fact, he was the one who found this forum in the first place. I was thinking like everyone else on this forum that I was having health issues. I had tests that all came back negative just like you.
Marina should be taken off the market!!
Someone is going to kill themselves. That is, if there have not already been suicides on this stupid man made device. Who would know? I didn't link the marina to my problems until I found this site. How many women have gone over the edge thinking it was all in their heads? I know I was reaching that point myself. If I were you I would demand a same day appointment from any doctor you can get at your hospital. That is what I did. The sooner you have that thing out, the sooner you will start the healing process. It is your body and the doctors can not tell you what you can and can't do with it. Don't let them tell you that you need to see a shrink either. That was what the Doc said to me. "Oh, maybe you are just going through a lot of stress and you need to see someone about it, and eat better and start exercising more." That is not always the cure. I have to say, exercise and good nutrition do help the healing speed up, and you do get your energy back after a while. It took me about a month before I started to really feel better. I am starting to sleep more soundly, and wake less frequently. That alone can help you not to feel so tired all the time.
Some extra stuff I didn't cover are these side effects that have vanished or subsided considerably:
I'm sure more will come to me later, but that is the gist of the symptoms that have gone away or gotten 10 times better every day I am off that IUD.
Anyway, hang in there and know that you are not alone!
I just read your symptoms. I thought the teeth grinding was just me since I had not heard anyone else complain of it yet. I also grind my teeth. Not just at night either, it is constant. It's as though something has happened to my teeth, and my tongue has got to touch the inside surface of my bottom, front teeth. I imagine the anxiety was also a contributor, but how strange is that?
Anyway, after I posted last, I wrote a Doc in New Zealand who has done studies on women who are on the Mirena long term for treatment to prevent the need for a hysterectomy. Anyway, I gave him the link to this forum and he wrote me back. He said that 20-30% of women in his focus group had adverse side effects like the ones we all complain of, but that 70% of the women who had no bad side effects were able to prevent having to undergo a hysterectomy for their medical problems. He said that in New Zealand, they hold informed consent to the utmost, and make sure to tell each patient the side effects before they undergo any treatment or birth control method. What did your doc tell you when you first learned about the Mirena? We should put together a questionnaire to do our own little focus group and find out what all the symptoms are and what we were all told, if anything, about the side effects of the Mirena. I think that after we gather data on the matter, we can then go to the media with hard facts.
Don't worry, you will feel better soon. It comes on gradually, but the anxiety does subside. Once that goes away, everything else falls back into sink. Still little, if any, desire to have sex, but I feel like even that is right around the corner. I am not as "turned off" if you can call it that. What is it that we are feeling. It is one thing to not desire sex, and just "put out" for our partner's sake, but with this side effect, I can't even force myself to try. Does anyone else feel that way? It makes me feel bad for my boyfriend, but I truly can't help it. The feeling is overwhelming. It was 20 times worse when I was on the mirena though. I was thinking about it tonight, and I can truly say that the anxiety that I used to feel caused me actual physical pain. It was like my head was going to implode, and I felt like I had anger coursing through my veins. I can't believe how out of my control things were getting. Well, if anyone has had these feelings, let me, and all of us, know. It was like a light bulb came on for me.
That's all for now.
Wow. That is exactly what my doc told me. Why do they think that the IUD could possibly be limited to the uterus? The uterus is not a closed system unto it's self. If the hormones are able to thin the lining of the uterus, then there is enough of it to get into the blood stream, therefore, becoming systemic. Also, the uterus is highly vascular, unlike the arm subcutaneous tissue, where the Norplant is embedded in mostly fat and connective tissue. Furthermore, how can there only be a small amount if there is enough hormone in the IUD to last a full 5 years? How short-sided. Also, I don't see how we could be making up the symptoms, since I knew I had a problem before I ever linked it to the Mirena. Most of the women on this site have gone through vigorous tests to try and figure out why they are feeling and acting like crazy people. How could these symptoms possibly be placebo effect derived? So what, are we all just having similar life crises, and just happen to be on the same birth control? Statistically impossible!! Thanks for the post. It just solidifies my belief that the docs prescribing these IUDs are taking the literature that comes with the marina at face value without really giving a moments thought or reflection. I am totally with you, not having a period is not natural, and I wonder what kind of lasting effect it will have on our bodies and our reproductive health. That thing sent us into a pseudo-menopausal state. I hope we don't develop early osteoporosis or cancer from that stupid device. Email this site to the docs and let them decide after they read our posts whether or not we are hypochondriacs. I understand that you may want to lay low since you work with the docs every day. Take care, and get it out sooner if you can. Every day that thing is in your body, the longer it will take to start healing.
I swear by "Proactive" for my acne. It works great for me. I have no more acne. You do have to use it every day though for it to work. The sex drive is coming back slowly for me. I am starting to have little urges again. HMMM. only after 60 days of removal.
Hang in there!!!!